# SDR AALA202010129017

- Difficulty date: October 9, 2020
- Submitted: October 12, 2020
- Operation: Air carrier
- Aircraft: N831AA
- Make and model: Boeing 787-9
- Aircraft serial: 40652
- Aircraft time: 10,782 hours, 1,150 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Check Valve
- Condition: Broken
- Location: Cabin Air
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED.  AFTER TAKEOFF DURING CLIMB CABIN PRESSURE AND TEMPERATURE WERE UNCONTROLLABLE CABIN ALT CLIMBED TO 9400' AND WAS STILL CLIMBING FLIGHT DECK TEMP CLIMBED TO 96 DEG AND THE CABIN WAS 89 DEG WITH NEGLIGIBLE AIRFLOW.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO DFW, WHERE IT LANDED SAFELY WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE RIGHT HAND PACK LOWER RECIRCULATION FAN CHECK VALVE BROKEN AND DUCT BOOT SLID OFF OF DUCT.  REPLACED RECIRCUALTION FAN AND ACCOMPLISHED A SATISFACTORY LEAK AND OPERATIONAL CHECK, PER AMM 21-25-17.
